Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 50, NWS Wilmington, NC

May 14, 2011Georgetown County, Horry County, Marion County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at May 14, 2011, 12:34 PM EDT for Georgetown County, Horry County, Marion County, South Carolina. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2011, 12:34 PM EDT (16:34 UTC)
Expired
May 14, 2011, 1:15 PM EDT
In force
41 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Georgetown County, SC, Horry County, SC, Marion County, SC

The radar

The Wilmington radar (KLTX), 71 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 1:02 PM EDTHAIL 14 Wnw Garden City, SCBLACKMOOR GOLF COURSE REPORTED QUARTER INCH HAIL.
May 14, 1:10 PM EDTHAIL 1.252 Ssw Socastee, SCHALF DOLLAR SIZE HAIL REPORTED BY PUBLIC.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 4.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1023 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1023 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1115 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

764 
WUUS52 KILM 141634
SVRILM
SCC043-051-067-141715-
/O.NEW.KILM.SV.W.0050.110514T1634Z-110514T1715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
1234 PM EDT SAT MAY 14 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
  NORTHEASTERN GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHEASTERN MARION COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 115 PM EDT

* AT 1230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR PLANTERSVILLE...OR 10 MILES
  WEST OF MURRELLS INLET...AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   YAUHANNAH...
   BURGESS...
   BUCKSPORT...
   DONGOLA...
   BUCKSVILLE...
   PEE DEE CROSSROADS...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3397 7917 3382 7883 3347 7918 3357 7936
TIME...MOT...LOC 1634Z 213DEG 18KT 3360 7920

$$

MBB
1 follow-up statement
046 
WWUS52 KILM 141653
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1253 PM EDT SAT MAY 14 2011

SCC067-141702-
/O.CAN.KILM.SV.W.0050.000000T0000Z-110514T1715Z/
MARION SC-
1253 PM EDT SAT MAY 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION COUNTY IS
CANCELED...

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3361 7926 3370 7921 3370 7920 3372 7919
      3373 7920 3394 7911 3382 7884 3382 7883
      3352 7913
TIME...MOT...LOC 1652Z 221DEG 14KT 3363 7911

$$

SCC043-051-141715-
/O.CON.KILM.SV.W.0050.000000T0000Z-110514T1715Z/
GEORGETOWN SC-HORRY SC-
1253 PM EDT SAT MAY 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR SOUTH CENTRAL HORRY AND NORTHEASTERN GEORGETOWN COUNTIES...

AT 1251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BUCKSPORT...OR 6 MILES NORTHWEST OF MURRELLS 
INLET...MOVING NORTHEAST AT 15 MPH. TORRENTIAL RAINFALL IS ALSO 
OCCURRING. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DONGOLA...
BUCKSVILLE...HOMEWOOD...HICKORY GROVE...SOCASTEE...RED HILL...
FORESTBROOK AND CONWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME MID LEVEL ROTATION WITHIN THIS 
STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. 
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY 
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3361 7926 3370 7921 3370 7920 3372 7919
      3373 7920 3394 7911 3382 7884 3382 7883
      3352 7913
TIME...MOT...LOC 1652Z 221DEG 14KT 3363 7911

$$

MBB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 10:35 AM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, May 14, 10:35 AM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1035 AM EDT SAT MAY 14 2011

.SYNOPSIS...
THE COMBINATION OF UPPER-LEVEL LOW PRESSURE TO OUR WEST...AND A
NEARLY STATIONARY FRONT ACROSS THE CAROLINAS...WILL RESULT IN
UNSETTLED WEATHER FOR THE NEXT SEVERAL DAYS. WEAK HIGH PRESSURE
WILL TAKE HOLD LATE NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 10:30 AM SATURDAY...SYNOPTIC SITUATION REMAINS UNCHANGED FOR
THE NEXT FEW HOURS. DAYTIME HEATING WILL EVENTUALLY OVERCOME
CONVECTIVE INHIBITION...CURRENTLY RUNNING ABOUT 100 J/KG WITH
CONVECTIVE TEMPERATURES FROM LOCAL RAOBS IN THE MIDDLE 80S. WITH THE
FORCING REMAINING WEAK DONT EXPECT ROBUST OR QUICK DEVELOPING
CONVECTION. HAVE DELAYED THE ONSET OF POPS FURTHER CITING THESE
FACTORS. LATEST NAM IS A BIT DISCONCERTING FOR TONIGHTS FORECAST AS
THE ACTIVITY CURRENTLY MOVING ACROSS THE FLORIDA PANHANDLE VIA A MID
LEVEL VORT IS NOW SHUNTED OFF THE COAST. WILL WAIT FOR OTHER 1200
UTC GUIDANCE TO ADDRESS THIS KEEPING FOCUS ON THE EXTREME NEAR TERM.
&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 AM SATURDAY...LOW-CONFIDENCE FORECAST ESPECIALLY FOR ONLY
BEING DAYS 2-3...AS IT WILL HINGE ON THE TIMING OF DISTURBANCES
PINWHEELING OFF A CLOSED UPPER LOW OVER THE OHIO VALLEY. ONE SUCH
DISTURBANCE WILL SWING THROUGH AROUND DAYBREAK SUNDAY. HAVE
FAVORED THE FASTER GFS WHICH WOULD PUT US IN NVA BY 12Z SUN...THUS
SUPPORTING A DRY FORECAST SUNDAY INTO SUNDAY NIGHT. MID-LEVEL DRY
AIR WILL BE THE MAIN FEATURE THRU THIS PERIOD...SO KEPT POPS OUT
OF THE FORECAST.

NEXT IN THE SERIES OF UPPER IMPULSES WILL COME INTO PLAY ON
MONDAY...WITH THE VORTICITY FIELD LOOKING INCREASINGLY CHAOTIC.
REALLY DIFFICULT TO HANG YOUR HAT ON THE TIMING...BUT AT THE VERY
LEAST IT WARRANTS THE RE-INTRODUCTION OF CHANCE POPS WITH A LITTLE
DIURNAL HELP ON MONDAY AFTERNOON. WENT ABOVE GUIDANCE TEMPS AS THE
FRONT NEVER REALLY GETS OFF THE COAST...SO WILL BE NEAR CLIMO BY
DAY AND ABOVE BY NIGHT. THE SOUTHWESTERLY LOW- LEVEL FLOW ALSO LED ME
TO DISREGARD THE BOTTOM FALLING OUT OF MODEL DEWPOINTS.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 3 AM SATURDAY...CLOSED UPPER LOW WILL DOMINATE THE FIRST PART
OF THE EXTENDED FORECAST. TOUGH TO TIME THE DRY SLOT AND THEN THE
HEART OF THE COLD POOL OVER THE CAROLINAS...BUT WILL CARRY SOLID
CHANCE POPS TUESDAY INTO TUESDAY NIGHT. BEGINNING WEDNESDAY THE
UPPER LOW WILL CONSOLIDATE FARTHER TO OUR NORTH...ALLOWING A GRADUAL
WARMING TREND FOR DAYTIME TEMPS. CONFIDENCE STILL LIMITED BY MODEL
DISAGREEMENTS...AS THE GFS LIFTS THE UPPER LOW INTO NEW ENGLAND BY
FRIDAY...WHILE ECMWF SHOWS IT SITTING AND SPINNING OVER THE UPPER
OHIO VALLEY. EITHER WAY THE FORCING SHOULD REMAIN TO OUR NORTH AND
ALLOW FOR A DRY FORECAST FROM WEDNESDAY NIGHT ONWARD.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
AS OF 12Z...CONVECTION WILL FIRE TODAY...ALTHOUGH THERE IS RATHER
LOW CONFIDENCE WITH REGARDS TO TIMING. CONVECTION SHOULD INITIATE
FIRST NEAR THE COAST...WHERE THE SEA BREEZE RESULTANT WILL PROVIDE
SOME LOW LEVEL CONVERGENCE. THE LFC SHOULD ALSO BE FAIRLY LOW ALONG
THE COAST BY MID MORNING. THIS AFTERNOON...MORE WIDESPREAD
CONVECTION IS EXPECTED AS A SERIES OF WEAK SHORT WAVES PASSES
THROUGH THE CWA. VISIBILITIES COULD BE BRIEFLY LIFR IN THE HEAVY
SHOWERS AND ISOLATED THUNDERSTORMS.

OVERNIGHT...SOME MVFR/POSSIBLE IFR FOG IS EXPECTED...PARTICULARLY
AREAS THAT RECEIVED HEAVY RAIN. THERE COULD BE ANOTHER ROUND OF
CONVECTION...BUT TIMING AND LOCATION WILL BE DIFFICULT TO PIN DOWN.

EXTENDED OUTLOOK...MODERATE CONFIDENCE IN WIDESPREAD SHRA SUNDAY
MORNING. SCATTERED SHRA/TSRA POSSIBLE MONDAY THROUGH WEDNESDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 10:30 AM SATURDAY...NO CHANGES TO PREVIOUS FORECAST WITH THE
TRENDS REMAINING IN PLACE FOR SLOWLY BUILDING WINDS AND SEAS.

SHORT TERM /SUNDAY THROUGH MONDAY/...
AS OF 3 AM SATURDAY...HIGH PRESSURE OFFSHORE AND STATIONARY FRONT
OVER THE CAROLINAS WILL MAINTAIN A SW FLOW. HIGHEST WIND SPEEDS
EXPECTED SUNDAY NIGHT...WHEN THE GRADIENT TIGHTENS JUST ENOUGH TO
SUPPORT 15-20 KT. THESE HIGHER WIND SPEEDS SHOULD NOT LAST LONG
ENOUGH TO REALLY BUILD SEAS...SO 3-5 FT APPEARS TO BE THE WORST-
CASE SCENARIO.

LONG TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
AS OF 3 AM SATURDAY...MODEST SW FLOW WILL CONTINUE TO BE THE
THEME...BUT WE REMAIN HARD PRESSED TO TIME ANY INCREASES IN WIND
SPEEDS. FRONT WILL ALSO BE NEARBY...SO WILL GENERALLY KEEP IT
AROUND 15 KT. BETWEEN THAT AND THE EXPECTED OSCILLATIONS BETWEEN
SSW AND WSW...WAVE GROWTH WILL BE HELD IN CHECK. SEAS GENERALLY
3-4 FT THRU THE PERIOD...WITH 5 FT POSSIBLE AT TIMES ALONG FRYING
PAN SHOALS...BUT THAT WILL BE BEYOND 20 NM.

&&

.TIDES/COASTAL FLOODING...
THE FULL MOON WILL OCCUR ON TUESDAY...MAY 17. THE HIGHEST TIDES ARE
EXPECTED MAY 16-18 AND MINOR COASTAL FLOOD THRESHOLDS MAY BE
EXCEEDED DURING THIS TIME. THROUGH THE WEEKEND...THE TIDES WILL BE
NEAR ACTION STAGE...BUT SINCE WE ARE NOT EXPECTING STRONG ONSHORE
WINDS...COASTAL FLOODING IS NOT EXPECTED AT THE BEACHES ALTHOUGH
WATER LEVELS WILL BE HIGH...ESPECIALLY DURING THE EVENING WHEN THE
HIGHEST OF THE HIGH TIDES WILL OCCUR. ALONG THE CAPE FEAR RIVER IN
DOWNTOWN WILMINGTON...MINOR FLOODING IS EXPECTED DURING THE EVENING
HIGH TIDE THIS WEEKEND. HIGH TIDE TONIGHT IN DOWNTOWN WILMINGTON IS
AT 8 PM. MINOR FLOODING BEGINS AT AROUND 5.5 FT. WATER LEVELS ARE
EXPECTED TO REACH 5.7 FT TONIGHT. HIGH TIDE THIS MORNING IS AT 7 AM
AND THE WATER LEVELS SHOULD NOT EXCEED 5.4 FT AT THAT TIME.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...SHK
SHORT TERM...RAS
LONG TERM...RAS
AVIATION...43
TIDES/COASTAL FLOODING...RJD
Hazardous weather outlook, May 14, 5:49 AM EDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
549 AM EDT SAT MAY 14 2011

NCZ106-110-SCZ054-056-151000-
COASTAL PENDER-COASTAL BRUNSWICK-COASTAL HORRY-COASTAL GEORGETOWN-
549 AM EDT SAT MAY 14 2011

...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

THUNDERSTORMS MAY CONTAIN LARGE HAIL AND STRONG TO DAMAGING WIND
GUSTS THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE FULL MOON IS ON TUESDAY. TIDE LEVELS WILL CONTINUE TO
RISE AND MINOR COASTAL FLOOD THRESHOLDS MAY BE REACHED OR EXCEEDED
EARLY NEXT WEEK. THE RISK FOR MINOR FLOODING WILL BE CONFINED TO A
COUPLE HOURS EITHER SIDE OF THE EVENING HIGH TIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT.

NCZ108-151000-
COASTAL NEW HANOVER-
549 AM EDT SAT MAY 14 2011

...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...
...SMALL CRAFT SHOULD EXERCISE CAUTION FROM NOON EDT TODAY
THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

THUNDERSTORMS MAY CONTAIN LARGE HAIL AND STRONG TO DAMAGING WIND
GUSTS THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE FULL MOON IS ON TUESDAY. TIDE LEVELS WILL CONTINUE TO
RISE AND MINOR COASTAL FLOOD THRESHOLDS MAY BE REACHED OR EXCEEDED
EARLY NEXT WEEK. THE RISK FOR MINOR FLOODING WILL BE CONFINED TO A
COUPLE HOURS EITHER SIDE OF THE EVENING HIGH TIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT.

NCZ107-151000-
INLAND NEW HANOVER-
549 AM EDT SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS MAY CONTAIN LARGE HAIL AND STRONG TO DAMAGING WIND
GUSTS THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE FULL MOON IS ON TUESDAY. TIDE LEVELS WILL CONTINUE TO RISE AND
MINOR COASTAL FLOOD THRESHOLDS MAY BE REACHED OR EXCEEDED INTO
EARLY NEXT WEEK. IN DOWNTOWN WILMINGTON...THE RISK FOR MINOR
COASTAL FLOODING WILL BE GREATEST A COUPLE HOURS EITHER SIDE OF
THE EVENING HIGH TIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT.

NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-053-055-151000-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
INLAND GEORGETOWN-
549 AM EDT SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS MAY CONTAIN LARGE HAIL AND STRONG TO DAMAGING WIND
GUSTS THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT.

AMZ254-256-151000-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
549 AM EDT SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED BY THIS EVENING AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED BY THIS EVENING AND TONIGHT.

AMZ250-252-151000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
549 AM EDT SAT MAY 14 2011

...SMALL CRAFT SHOULD EXERCISE CAUTION FROM NOON EDT TODAY
THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT SHOULD EXERCISE CAUTION.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE BY THIS EVENING AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED BY THIS EVENING AND TONIGHT.

RJD

In the hours before

Special weather statement, May 14, 12:26 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1226 PM EDT SAT MAY 14 2011

SCZ053>056-141715-
INLAND GEORGETOWN-INLAND HORRY-COASTAL HORRY-COASTAL GEORGETOWN-
1226 PM EDT SAT MAY 14 2011

...A STRONG THUNDERSTORM PRODUCING SMALL HAIL OVER NORTHERN
GEORGETOWN COUNTY...

AT 1225 PM EDT...A STRONG THUNDERSTORM WAS...OVER PLANTERSVILLE...OR
11 MILES WEST OF MURRELLS INLET...MOVING NORTHEAST AT 20 MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE CONWAY...RED HILL...
SOCASTEE...BUCKSPORT...BUCKSVILLE...BURGESS...DONGOLA...
FORESTBROOK...HICKORY GROVE...JACKSON...PLANTERSVILLE AND YAUHANNAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3352 7938 3370 7926 3370 7924 3370 7925
      3370 7920 3372 7919 3376 7922 3390 7913
      3377 7888 3342 7920

MBB

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 10:03 PM EDTSpecial Weather StatementILMWilliamsburg87 min
May 13, 11:02 PM EDTSpecial Weather StatementILMFlorence, Marion58 min
May 14, 12:26 PM EDTSpecial Weather StatementILMGeorgetown49 min
May 14, 1:06 PM EDTSpecial Weather StatementILMHorry24 min
May 14, 1:19 PM EDTSevere Thunderstorm WarningILMGeorgetown, Horry56 min
May 14, 1:33 PM EDTSpecial Marine WarningILM57 min
May 14, 1:42 PM EDTAreal Flood AdvisoryILMHorry63 min
May 14, 4:59 PM EDTSpecial Weather StatementILMDarlington31 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.